MAUDE Adverse Event Report: BREG, INC. POLAR CARE CUBE

BREG, INC. POLAR CARE CUBE
Model Number 10701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation and it is not expected that product will be available for evaluation.Based on this, it will not be possible to establish if there was a malfunction involved in this alleged incident.A review of historical complaints in the last year has revealed that there have been no other reports of adverse events related to this issue.No malfunction involved with incident.Ifu states: "you may disconnect the cold therapy pad from the unit without removing the pad from the affected area by depressing the silver tabs on the hose coupling and gently pulling the hoses apart.The breg polar care cold therapy pad and unit will seal itself and will not leak.Note: some dripping during release is normal.".
 
Event or Problem Description
Breg received medwatch report alleging the following, "polar cube was disconnected in the patient's room and the cooling pad was worn by the patient underneath the bulky dressing (status post total knee arthroplasty).The ends of the tubes are supposed to seal when disconnected.While patient was participating in physical therapy, a small amount of water had dripped unnoticed on the steps.Patient slipped on the water while descending the stairs causing the leg to flex fully and internally rotate.5-6 drips of water were noted on the top steps while patient was sitting and resting on the steps.Patient required surgery later to repair a torn quad tendon".

Brand Name
POLAR CARE CUBE
Common Device Name
POLAR CARE CUBE
Manufacturer (Section D)
BREG, INC.
2885 loker ave east
carlsbad CA 92010
Manufacturer (Section G)
BREG, INC.
2885 loker ave east
carlsbad CA 92010
Manufacturer Contact
eduardo blanco
2885 loker ave east
carlsbad, CA 92010
7607955906
MDR Report Key16294436
Report Number2028253-2023-00001
Device Sequence Number12402723
Product Code ILO
UDI-Device Identifier00672736017647
UDI-Public00672736017647
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number10701
Device Catalogue Number10701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight87 KG